NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 23, 2017
Overweight with parkinsons
I am an overweight person with parkinson`s disease. I am considering a stomach stapling operation and want to know if the decreased stomache size would cause a problem taking meds . On the internet ,some pwp`s have said they had problems after general anesthesia with symtoms worsening ,some temporarily ,some not at all but some permanantly. Also I know a woman who is participating in research on using a common diabetes drug for weight loss . She takes it 3 times a day with meals and she is losing weight . It controls glucose or insulin in the blood ( not sure of the details) . I think it would help me move around better if I weighed much less than I do . You may edit this to save space when you answer , and if the reply is to diet ,don`t reply please (been there done that) .
This is a difficult question to answer as few patients are in your exact situation. The absorption of Sinemet could be affected by gastric stapling. General anesthesia involves being off meds for a while, during which time PD symptoms can get worse. For more information on weight loss options you may want to check the Diet and Nutrition section on this site.
Arif Dalvi, MD
College of Medicine
University of Cincinnati